Thunderstorm Wind, Washington
- When
- July 18, 12:50 PM CST
- Where
- Washington County, Nashville
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -89.383
The County Sheriff reported trees and power lines down in the Nashville and Okawville areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff reported trees and power lines down in the Nashville and Okawville areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 2:15 AM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT WED JUL 18 2001 FORECAST CONCERN DEALS WITH THE HEAT AND THUNDERSTORMS AND HOW EACH AFFECTS THE OTHER. MODEL MASS FIELDS ARE IN GENERAL AGREEMENT TONIGHT WITH MORE CONSISTENCY AMONG QPF AND RELATED FORCING FIELDS. MCS NOW OVER SRN IA/NWRN MO EXPECTED TO MOVE ESEWD ALONG FAVORABLE THICKNESSES/MOTION VECTORS. WOULD EXPECT A GRADUALLY WEAKENING TREND THOUGH AS MCS BEGINS TO MOVE OUT OF BEST LOW LEVEL MOISTURE CONVERGENCE/THETA-E ADVECTION. UNLESS THERE IS A SIGNFICANT WEAKENING TREND BY ZONE TIME...PLAN ON HAVING LIKELY POPS IN THE NRN GROUPING TO ACCOUNT FOR THIS. ALL 3 MODELS ARE INDICATING THAT VORT CENTER CURRENTLY OVR NEB WILL MOV ACROSS IA THIS MORNING AND MOVE SEWD ACROSS IL BY LATER THIS AFTERNOON. THIS SHOULD INTERACT WITH BOUNDARIES LAID OUT BY CURRENT CONVECTION OVER IA/MO/IL AND CAPES EXCEEDING 4000 J/KG ALONG THE PERIPHERY OF CAP/UPPER RIDGE. WILL PLACE HIGHEST POPS OVER NRN AND ERN PARTS OF CWFA. PW/S EXPECTED TO EXCEED 2 INCHES SO WILL MENTION POTENTIAL FOR HEAVY RAIN ALSO IN THESE AREAS. ETA IS SHOWING A SIMILAR SITUATION TOMORROW THAT IS SUPPORTED SOMEWHAT BY THE OTHER TWO MODELS. WILL LEAVE CHC POPS IN TO ACCOUNT FOR THIS. CURRENT HEAT ADVISORY LOOKS GOOD AND WILL LEAVE ALONE. STORMS AND RESULTING CONVECTIVE DEBRIS WILL ACT TO RETARD HEATING IN NRN AND ERN GROUPS...SO WILL REFRAIN FROM EXPANDING ADVISORY TO THESE AREAS AND MENTION 100-105 IN THE ZONES. ETA/AVN SFC DEWPOINTS LOOK TO REMAIN IN THE MID AND UPR 70S THE NEXT 2 TO 3 DAYS SO ADVISORY CRITERIA CAN BE REACHED WITH TEMPS IN THE LWR 90S. WILL OPT TO LET DAY SHIFT DECIDED WHETHER TO EXTEND HEAT INTO A 3RD DAY (TOMORROW) FOR STL/COU BECAUSE AM NOT SURE HOW PRECIP AND RESULTING CLOUDS WILL AFFECT TEMPS ON THURSDAY. IF HEAT DOES CONTINUE...WE WILL NEED AN EXCESSIVE HEAT WARNING IN THESE AREAS BECAUS(E OF 3RD STRAIGHT DAY RULE. TEMP GUIDANCE IS IN REASONABLE AGREEMENT AND WILL FOLLOW. NO PLANS TO CHANGE THE EXTENDED. .STL...HEAT ADVSRY TODAY FOR CNTRL...E CNTRL...SE MO...AND SMALL PART OF SW IL BRITT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1210 PM CDT WED JUL 18 2001 THE SEVERE WEATHER THREAT: THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AGAIN THIS AFTERNOON AND MOVE SOUTHEAST. A FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY HUMID AND UNSTABLE CONDTIONS. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THUNDERSTORMS TRAINING ACROSS THE SAME AREAS. BECHTOLD
The St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258447, 5258448.